MAUDE Adverse Event Report: TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER
Lot Number 23211AL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primevigilance notified teoxane of an adverse event on 23-apr-2024.The patient was injected on (b)(6) 2024 with a total of 0.65 ml of rha 2 in the lips.The injection was done with the needle provided in the box.  the medical history of the patient mentioned that she was taking an antidepressant (zoloft) for anxiety and was allergic to estrogen.The same day, at night, after the injection, the patient contacted the injector and asked for the filler to be dissolved.The pictures provided by the patient showed only expected swelling.The next afternoon, on (b)(6) 2024, the injector called the patient on facetime, and she complained about extreme pain.The injector checked the skin and capilary refill, but no blanching or bruising were noted.The injector prescribed the following treatment: antihistamine (benadryl) at night.Ice and a nonsteroidal anti-inflammatory drug (ibuprofen) during the day.The next day, on (b)(6) 2024, the patient contacted the injector once again and asked for the filler to be dissolved.The patient also told  that she spoke with a friend who was also an aesthetic injector and mentioned she had some complications with the products.However, the patient's picture showed no sign of vascular compromise.According to the injector, this comment increased the anxiety of the patient, leading the patient to become hyperfocused on the issues of pain and swelling.On (b)(6) 2024 the patient went to the emergency department, and the symptoms were diagnosed as a mild vein occlusion.The extra blood was drained above the lip, and the patient received antibiotics.In addition, the patient was advised to get the filler dissolved.  doubting about the diagnosis as no clinical evidence of a vascular occlusion was detected , the  injector asked the patient to provide her with the documentation and lab results from the emergency department.On (b)(6) 2024, the injector scheduled a visit with the patient and another doctor to see and assess the symptoms, but the patient did not come. she did not feel comfortable driving for 3 hours due to antibiotics prescribed by the emergency department.The patient also mentioned that the dose of zoloft was increased due to her anxiety and appreciated the provider's help, but would prefer to see someone closer to dissolve the filler.  on (b)(6) 2024, we were informed that, despite reminders, the injector never received the documentation from the emergency department.Therefore, the vascular occlusion was not confirmed by the injector.Despite reminders, no additional information could be received.Thus, the complaint was closed as is.
 
Additional Manufacturer Narrative
Accoridng to the information received, this case would be linked to a mild vein occlusion.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of our products.Of note, rha 2 is not indicated for this area in the us.

Brand Name
RHA 2
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
MDR Report Key19379414
Report Number3005975625-2024-00291
Device Sequence Number7618864
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public7640173230021
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Lot Number23211AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale